On the computation of a formula for the duration of a bond that yields precise results

Osborne, Mike (2005) On the computation of a formula for the duration of a bond that yields precise results. Quarterly Review of Economics and Finance, 45 (1). pp. 161-183. ISSN 10629769

Full text not available from this repository.

Abstract

In fixed income analysis it is known that the various measures of interest rate sensitivity (duration) yield approximate results. Even with the addition of concepts like convexity, the results remain approximations. This paper summarizes a new approach based on the fact that the time value of money equation is a polynomial, and a polynomial has more than one root. The result of taking the multiple roots into account is a solution to the problem of inaccuracy. A new equation for duration is given that provides precise results. The paper contains a summary of previous work, describes the computational issues presented by the new approach, and suggests ways to deal with them.

Item Type: Article
Schools and Departments: School of Business, Management and Economics > Business and Management
Depositing User: Michael Osborne
Date Deposited: 06 Feb 2012 18:18
Last Modified: 01 Jun 2012 09:44
URI: http://sro.sussex.ac.uk/id/eprint/15674
📧 Request an update